Alert archive / California / Wind Advisories in 2013

Wind Advisory 50, NWS San Diego, CA

May 25, 2013Riverside County, California

NWS San Diego, CA issued this wind advisory at May 25, 2013, 1:45 PM PDT for Riverside County, California. It took effect at May 25, 2013, 4:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 25, 2013, 1:45 PM PDT (20:45 UTC)
In effect from
May 25, 2013, 4:00 PM PDT
Expired
May 26, 2013, 2:43 AM PDT
In force
11 hr
Issued by
NWS San Diego, CA

County Riverside County, CA

The radar

The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WWUS76 KSGX 252045
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 PM PDT SAT MAY 25 2013

...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS THIS
EVENING...

.A TROUGH OF LOW PRESSURE OVER THE WEST COAST WILL MAINTAIN
STRONG ONSHORE FLOW ACROSS SOUTHERN CALIFORNIA...WITH GUSTY WEST
WINDS THROUGH AND BELOW THE BANNING PASS AS WELL AS ALONG AND
NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY THROUGH LATE
TONIGHT.

CAZ061-260500-
/O.NEW.KSGX.WI.Y.0050.130525T2300Z-130526T1000Z/
COACHELLA VALLEY-
145 PM PDT SAT MAY 25 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50
  MPH.

* TIMING...LATE THIS AFTERNOON THROUGH LATE TONIGHT.

* LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS
  ALONG AND NORTH OF INTERSTATE 10.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST.

* IMPACTS...DIFFICULTY IN DRIVING...ESPECIALLY FOR MOTORISTS 
  WITH HIGH PROFILE VEHICLES. 

* OUTLOOK...GUSTY WEST WINDS WILL BE POSSIBLE EACH AFTERNOON
  THROUGH THE LATE NIGHT THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
2 follow-up statements
959 
WWUS76 KSGX 260431
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
931 PM PDT SAT MAY 25 2013

...GUSTY WEST WINDS THROUGH AND BELOW THE SAN GORGONIO PASS
TONIGHT...

GUSTY WEST WINDS WILL CONTINUE THROUGH AND BELOW THE SAN GORGONIO
PASS AND ALONG AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY
THROUGH LATE TONIGHT.

CAZ061-261000-
/O.CON.KSGX.WI.Y.0050.000000T0000Z-130526T1000Z/
COACHELLA VALLEY-
931 PM PDT SAT MAY 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 
  MPH. 

* LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS 
  ALONG AND NORTH OF INTERSTATE 10. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST.

* IMPACTS...DIFFICULTY IN DRIVING...ESPECIALLY FOR MOTORISTS 
  WITH HIGH PROFILE VEHICLES. 

* OUTLOOK...GUSTY WEST WINDS WILL BE POSSIBLE EACH AFTERNOON 
  THROUGH THE LATE NIGHT THROUGH TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
174 
WWUS76 KSGX 260943
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
243 AM PDT SUN MAY 26 2013

...GUSTY WEST WINDS FOR THE NORTHERN COACHELLA VALLEY SLOWLY
WEAKENING THIS MORNING...

CAZ061-261045-
/O.CAN.KSGX.WI.Y.0050.000000T0000Z-130526T1000Z/
COACHELLA VALLEY-
243 AM PDT SUN MAY 26 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

AREAS OF WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL
SLOWLY DECREASE THE REST OF TONIGHT.

$$

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 25, 1:35 PM PDT, 10 minutes earlier.

Area forecast discussion, May 25, 1:35 PM PDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PDT SAT MAY 25 2013

.SYNOPSIS...
UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN OVER THE WEST COAST
THROUGH THIS COMING WEEK...WITH TEMPERATURES REMAINING BELOW NORMAL
AND ONSHORE FLOW CONTINUING.  THEREFORE...EXPECT A DEEP MARINE LAYER
TO PERSIST...WITH AREAS OF NIGHT AND MORNING LOW CLOUDS AND FOG
POSSIBLE EACH DAY.  THE MARINE LAYER WILL DEEPEN ENOUGH ON MONDAY
NIGHT FOR A SLIGHT CHANCE OF SHOWERS ALONG AND WEST OF THE MOUNTAINS
THROUGH TUESDAY.  GUSTY WEST WINDS WILL ALSO BE POSSIBLE IN THE
MOUNTAINS AND DESERTS EACH AFTERNOON AND EVENING.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW A BROAD TROUGH OF LOW PRESSURE
OVER THE WEST COAST THIS AFTERNOON...WITH SEVERAL DISTURBANCES
ROTATING AROUND AND THROUGH THIS TROUGH.  AS A RESULT...RELATIVELY
STRONG ONSHORE FLOW CONTINUES ACROSS SOUTHERN CALIFORNIA...WITH THE
SAN DIEGO TO DAGGETT AND THE SAN DIEGO TO THERMAL GRADIENT NOW UP TO
8.1 MBS AND 7.5 MBS...RESPECTIVELY.  THE MODELS ARE SHOWING THESE
GRADIENTS PEAKING BETWEEN 9 AND 10 MBS THIS EVENING...BUT THIS IS
LIKELY A LITTLE WEAK.  UPPER LEVEL WIND SUPPORT AT 850 MBS ALSO
SHOWS 30 TO 35 KT WINDS.  FOR THIS REASON...THINK THE FAVORED WINDY
SPOTS THROUGH AND BELOW THE BANNING PASS AND NORTH OF INTERSTATE 10
IN THE COACHELLA VALLEY WILL LIKELY SEE SOME GUSTS TO AROUND 50 MPH
THIS EVENING.  THEREFORE...WILL ISSUE A WIND ADVISORY FOR THE
COACHELLA VALLEY THIS EVENING.

ELSEWHERE...TEMPERATURES ARE WITHIN A COUPLE OF DEGREES OF THIS TIME
YESTERDAY....WITH JUST A FEW HIGH CLOUDS MOVING THROUGH THE REGION.
HOWEVER...THE VISIBLE IMAGERY SHOWS THAT THE LOW CLOUDS ARE ALREADY
PUSHING BACK INTO THE SAN DIEGO COUNTY COAST...WITH SCATTERED LOW
CLOUDS POSSIBLE THE EVENING.  THE BULK OF THE STRATUS WILL LIKELY
COME IN LATER TONIGHT THOUGH...MAKING FOR A PLEASANT EVENING.
OTHERWISE...EXPECT ANOTHER DECENT PUSH OF THE MARINE STRATUS INTO
THE INLAND VALLEYS TONIGHT...WITH THE MARINE LAYER REMAINING BETWEEN
3000 AND 3500 FEET.

THIS TROUGH WILL BE THE DOMINATE WEATHER FEATURE ALONG THE WEST
COAST FOR THE NEXT WEEK...EVEN THOUGH IT MAY WEAKEN A BIT LATE IN
THE WORK WEEK AND NEXT WEEKEND.  THEREFORE...EXPECT ONLY MINOR
FLUCTUATIONS IN THE FORECAST WILL BE POSSIBLE OVER THE NEXT SEVERAL
DAYS...WITH A MINOR WARMING TREND FOR THURSDAY THROUGH SATURDAY
POSSIBLE.  MODELS ARE ALSO CONTINUING TO HINT AT SOME DRIZZLE OR
LIGHT SHOWERS POSSIBLE LATE MONDAY NIGHT AND INTO TUESDAY...AS THE
MARINE LAYER DEEPENS TO AROUND 5000 FEET...AND POSSIBLY DEEPER.
THEREFORE...EXPANDED THE AREA OF A SLIGHT CHANCE OF SHOWERS ALONG
AND WEST OF THE MOUNTAINS...WITH THE COASTAL SLOPES LIKELY SEEING
THE BEST CHANCE OF SHOWERS DURING THIS TIME.  OTHERWISE...EXPECT
NEAR TO BELOW NORMAL CONDITIONS TO CONTINUE TO PREVAIL ACROSS THE
SOUTHLAND...AS STRONG ONSHORE FLOW CONTINUES AND A DEEP MARINE LAYER
PERSISTS.  LOCALLY GUSTY WEST WINDS WILL ALSO BE POSSIBLE IN THE
MOUNTAINS AND DESERTS EACH AFTERNOON THROUGH THE LATE
EVENING...POTENTIALLY FLIRTING WITH ADVISORY TYPE STRENGTHS AT TIMES
ESPECIALLY SUNDAY THROUGH TUESDAY.

&&

.AVIATION...
252000Z...COAST/VALLEYS...FEW/SCT LOW CLOUDS WILL PERSIST AT THE
COAST THROUGH THE REMAINDER OF THE AFTERNOON. STRATUS WILL AGAIN
SPREAD 15-20 SM INLAND BETWEEN 26/0100Z-0300Z THIS EVENING. BASES
SIMILAR TO THIS MORNING...AROUND 2500 FT MSL AND TOPS 3500 FT MSL.
VIS WILL REMAIN ABV 5 SM...LOCALLY LOWER WHERE THE CLOUDS INTERSECT
TERRAIN. STRATUS WILL ERODE BACK TO THE COAST BETWEEN
26/1600Z-1800Z.

MTNS/DESERTS...MOSTLY CLEAR WITH UNRESTRICTED VIS THROUGH SUNDAY
AFTERNOON. GUSTY SFC WEST WINDS TO 35 KNOTS WILL DEVELOP TONIGHT
OVER THE DESERT MTN SLOPES AND THROUGH/EAST OF SAN GORGONIO PASS.

&&

.MARINE...
ASTRONOMICAL HIGH TIDES TO 7.2 FEET AND BELOW NORMAL LOW
TIDES...WITH SWINGS OF 8.9 FEET...WILL COMBINE WITH SLIGHTLY ABOVE
NORMAL SURF TO BRING A SMALL CHANCE OF MINOR COASTAL FLOODING
THROUGH MEMORIAL DAY. THE HIGHEST HIGH TIDES WILL TAKE PLACE IN THE
LATE EVENINGS AND THE LOWEST LOW TIDES WILL BE IN THE EARLY
MORNINGS. STRONG RIP CURRENTS WILL CONTINUE THROUGH MEMORIAL
DAY...PARTLY DUE TO THE SWINGS IN THE TIDES.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 3 AM PDT SUNDAY FOR
     THE COACHELLA VALLEY.

PZ...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...JT
Hazardous weather outlook, May 24, 4:00 PM PDT, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT FRI MAY 24 2013

CAZ042-043-251200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
400 PM PDT FRI MAY 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS OF SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TONIGHT.

ABOVE AVERAGE SURF AND STRONG RIP CURRENTS AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ABOVE AVERAGE SURF AND STRONG RIP CURRENTS AT THE BEACHES THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA.

CAZ056-058-061-062-251200-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 PM PDT FRI MAY 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF SAN
DIEGO AND WESTERN RIVERSIDE COUNTIES OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TONIGHT.

GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS...STRONGEST IN THE
NORTHERN COACHELLA VALLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LOCALLY GUSTY WEST WINDS EACH AFTERNOON AND EVENING...INCREASING ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MOEDE

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.